TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Sex and Puberty For questions related to sex, puberty, and similar topics, ask here!

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Unbreakable

Experienced TeenHelper
******
 
Resilient Pumpkin's Avatar
 
Name: Court
Age: 28
Gender: Female
Location: Ohio

Posts: 745
Blog Entries: 21
Join Date: March 30th 2016

Birth Control Pill? - April 1st 2018, 05:13 PM

So my doctor last Thursday removed my IUD because I was have adverse reactions with it and she put me on cryselle, the birth control pills, hoping to ease my cramping and periods. Well, I started the pills that same day and I got thrown into a period any way. It's been about 4 days on the pills and my period has not gone away. Is this normal?


Resilient
1. (of a person or animal) able to withstand or recover quickly from difficult conditions.
2. (of a substance or object) able to recoil or spring back into shape after bending, stretching, or being compressed.

We all possess resilience, we just need to realize it.

HelpLINK Mentor / Community Mentor
Forum Moderator / Community Moderator / Chat Moderator


   
  (#2 (permalink)) Old
Honeybadger40 Offline
Member
Not a n00b
**
 
Honeybadger40's Avatar
 
Name: Honey
Age: 21
Gender: Female

Posts: 54
Join Date: March 2nd 2018

Re: Birth Control Pill? - April 1st 2018, 05:26 PM

Hi there,

Its quite normal for your cycle to be distrupted during the first three months of taking the contraceptive pill or the first three months of using similar methods like the patch or ring. Therefore irregular periods, unusually heavy or light periods, bleeding between periods and spotting is quite common and unlikely to be a cause for concern at this time. I bled a little between my periods when I first started using the contraceptive patch a few years ago. I switched to the pill after about a year though as it kept falling off and have been taking the pill for more than two years now.

I would not worry at this point but if you're still having problems after three months I'd recommend speaking to your doctor again.

Best wishes,
Honey
   
  (#3 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,828
Blog Entries: 1770
Join Date: January 18th 2009

Re: Birth Control Pill? - April 1st 2018, 05:45 PM

Hey,

I would call your doctor on Monday just to be safe. I know there are reasons for you taking birth control so the doctor will know your case better than any of us.

I do know that depending on the IUD periods aren't uncommon after you get it taken out. I don't know what IUD you are on but you could try looking that one out. Also, as I am sure you know, if the bleeding is normal taking the pill will not make it stop. I used to take the placebo pill, have my period and I would start taking pills again and still have my period. The BC didn't decrease the periods right away or anything as so that might be a factor.

I don't know a ton about this and since you have a more unique case it's best to call the doctor especially if it doesn't stop by Monday. I know most doctors have after hours numbers as well but you are the one who can determine if you cannot wait till Monday.

Best regards.


|Lead Moderator|Newsletter Officer|
   
  (#4 (permalink)) Old
Unbreakable

Experienced TeenHelper
******
 
Resilient Pumpkin's Avatar
 
Name: Court
Age: 28
Gender: Female
Location: Ohio

Posts: 745
Blog Entries: 21
Join Date: March 30th 2016

Re: Birth Control Pill? - April 1st 2018, 05:59 PM

I never had a full blown period when on the IUD so maybe my body is catching up? And I am taking lamictal and I researched it and the lamictal can lower the affects of the pill, so that could be the reason. I'll have to call the doctor tomorrow. They do have an after hours line but it's more for emergencies than anything.


Resilient
1. (of a person or animal) able to withstand or recover quickly from difficult conditions.
2. (of a substance or object) able to recoil or spring back into shape after bending, stretching, or being compressed.

We all possess resilience, we just need to realize it.

HelpLINK Mentor / Community Mentor
Forum Moderator / Community Moderator / Chat Moderator


   
  (#5 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,828
Blog Entries: 1770
Join Date: January 18th 2009

Re: Birth Control Pill? - April 1st 2018, 06:06 PM

Hey there,

I know that some IUD's stop periods or something like that. There are medications that lower the effectiveness of birth control. I was on one and I was told that it would cause a lot of spotting but they didn't mention full blown period. That being said you were taking a different pill than I was and I wasn't on lamictal.

Your doctor should know about your medication and the side effects but some doctors are busy and forget to mention something.

Please keep us updated on what they say.


|Lead Moderator|Newsletter Officer|
   
  (#6 (permalink)) Old
Unbreakable

Experienced TeenHelper
******
 
Resilient Pumpkin's Avatar
 
Name: Court
Age: 28
Gender: Female
Location: Ohio

Posts: 745
Blog Entries: 21
Join Date: March 30th 2016

Re: Birth Control Pill? - April 2nd 2018, 05:57 PM

They told me that it was the lamictal causing all of this in combination with the birth control pills, so they took me off of those and put me on provera until I get in to see the doctor about ablation.


Resilient
1. (of a person or animal) able to withstand or recover quickly from difficult conditions.
2. (of a substance or object) able to recoil or spring back into shape after bending, stretching, or being compressed.

We all possess resilience, we just need to realize it.

HelpLINK Mentor / Community Mentor
Forum Moderator / Community Moderator / Chat Moderator


   
  (#7 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,828
Blog Entries: 1770
Join Date: January 18th 2009

Re: Birth Control Pill? - April 2nd 2018, 08:56 PM

Quote:
Originally Posted by Button Eyes View Post
They told me that it was the lamictal causing all of this in combination with the birth control pills, so they took me off of those and put me on provera until I get in to see the doctor about ablation.
I am glad that you were able to get this figured out! Since the issue seems to have been resolved I am going to close the thread.

If you'd like it re-opened feel free to contact me.


|Lead Moderator|Newsletter Officer|
   
Closed Thread

Bookmarks

Tags
birth, control, pill

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.